MAUDE Adverse Event Report: TURNCARE, INC. GUARDIAN 2 SYSTEM; ALTERNATING PRESSURE SUPPORT SURFACE

TURNCARE, INC. GUARDIAN 2 SYSTEM; ALTERNATING PRESSURE SUPPORT SURFACE
Model Number GS2
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation was conducted on the reported information and from the data collected by the guardian device.Investigation of the guardian system data indicates a terminal battery shutdown occurred despite proper alert by the system to the user.However, it cannot be determined whether this use error caused or contributed to the injury observed.There were no indications of device failure or malfunction.
 
Event or Problem Description
Patient was admitted to the hospital on (b)(6) 2024.On (b)(6) 2024 an evolving dti wound was observed on the coccyx that opened to a stage 3 pressure injury.The wound was classified as a psi 03 injury by the customer.The customer reported use of topical application and dressing to treat the wound.It was noted the injury did not progress from its initial discovery.Reported details from the customer: "discharged 58 yr old 31 days admitted with an ich and rt craniotomy.Needing a tach and peg tube placement.Needing several stays in icu (b)(6) and back on (b)(6).Patient with morbid obesity.279 lbs flaccid on his lf side.Wound consult placed (b)(6) by nurse and seen (b)(6).Wound on coccyx with evolving dti that opened into a stage 3.Nutrition consulted (b)(6).All interventions in place.On turncare, spry pillows, with a foley until day of discharge, and out of bed to chair.Turned and repositioned as often as safely possible due to desatting when repositioning." review of the guardian system data noted the controller used for this patient had a terminal battery shutdown of greater than 20 hours, starting the day prior to injury identification and patient was re-enrolled on turncare the day the pressure injury was identified.The end user was alerted appropriately with both audible and visible alerts of the low battery.Other significant gaps in therapy include multiple "enhancer disconnected" episodes, which means the patient was not receiving any therapy during these time periods (cumulatively 31+ hours from admission date to injury identification date).An update will be filed if any further relevant information becomes available.

Brand Name
GUARDIAN 2 SYSTEM
Common Device Name
ALTERNATING PRESSURE SUPPORT SURFACE
Manufacturer (Section D)
TURNCARE, INC.
230 west parkway unit 6
pompton plains NJ 07444
Manufacturer (Section G)
TURNCARE, INC.
230 west parkway unit 6
pompton plains NJ 07444
Manufacturer Contact
richard kalita
230 west parkway unit 6
pompton plains, NJ 07444
MDR Report Key19510673
Report Number3013682457-2024-00011
Device Sequence Number19684183
Product Code FNM
UDI-Device Identifier00860001236453
UDI-Public(01)00860001236453
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGS2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR
Patient SexMale
Patient Weight127 KG